Asian Science Citation Index is committed to provide an authoritative, trusted and significant information by the coverage of the most important and influential journals to meet the needs of the global scientific community.  
ASCI Database
308-Lasani Town,
Sargodha Road,
Faisalabad, Pakistan
Fax: +92-41-8815544
Contact Via Web
Suggest a Journal
Journal of Clinical Lipidology
Year: 2014  |  Volume: 8  |  Issue: 1  |  Page No.: 69 - 76

Muscle symptoms in statin users, associations with cytochrome P450, and membrane transporter inhibitor use: A subanalysis of the USAGE study

Matthew K. Ito, Kevin C. Maki, Eliot A. Brinton, Jerome D. Cohen and Terry A. Jacobson    

Abstract:

Background

Drug interactions have been identified as a risk factor for muscle-related side effects in statin users.

Objectives

The aim was to assess whether use of medications that inhibit cytochrome P450 (CYP450) isozymes, organic anion transporting polypeptide 1B1 (OATP1B1), or P-glycoprotein (P-gp) are associated with muscle-related symptoms among current and former statin users.

Methods

Persons (n = 10,138) from the Understanding Statin Use in America and Gaps in Education (USAGE) internet survey were categorized about whether they ever reported new or worsening muscle pain while taking a statin (n = 2935) or ever stopped a statin because of muscle pain (n = 1516). Univariate and multivariate logistic regression models were used to assess associations between use of concomitant therapies that inhibit CYP450 isozymes, OATP1B1, P-gp, or a combination and muscle-related outcomes.

Results

In multivariate analyses, concomitant use of a CYP450 inhibitor was associated with increased odds for new or worse muscle pain (odds ratio [OR] = 1.42; P < .001) or ever having stopped a statin because of muscle pain (OR = 1.28; P = .037). Concomitant use of medication known to inhibit both OATP1B1 and P-gp was also associated with increased odds (OR = 1.80; P = .030) of ever having stopped a statin because of muscle pain.

Conclusions

Concomitant use of medication(s) that inhibit statin metabolism was associated with increased odds of new or worse muscle pain while taking a statin and having previously stopped a statin because of muscle symptoms. These data emphasize the importance of enhancing the capabilities of clinicians and health systems for identifying and reducing statin drug interactions.

View Fulltext    |   Related Articles   |   Back
   
 
 
 
  Related Articles

No Article Found
 
 
 
Copyright   |   Desclaimer   |    Privacy Policy   |   Browsers   |   Accessibility